Alert archive / Ohio / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 80, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 23, 1999, 6:06 PM EDT for Crawford County, Richland County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 23, 1999, 6:06 PM EDT (22:06 UTC)
- Expired
- Jul 23, 1999, 6:30 PM EDT
- In force
- 24 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Crawford County, OH, Richland County, OH
The radar
The Cleveland radar (KCLE), 99 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 6:15 PM EDT | Thunderstorm Wind | Countywide, OH | Many trees downed across the northern half of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 6:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1276 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:30 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, Jul 23, 1:30 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 130 PM EDT FRI JUL 23 1999 LATEST RADAR COMPOSITE IMAGERY SHOWS A LARGE CLUSTER OF THUNDERSTORMS OVER THE LOWER PENINSULA OF MI TRACKING ESE. LIGHTNING DATA INDICATES A TREND TOWARD INTENSIFICATION. DEVELOPMENT WILL OCCUR ON THE SOUTHERN END OF THE CLUSTER WHERE LI HAVE DECREASED TO -9 AND BEST MSTR CONVERGENCE IS TAKING PLACE. THESE STORMS WILL MOVE ESE INTO THE FA THIS EVENING. WILL UP POPS ACROSS THE AREA FOR TONIGHT TO MINIMAL LIKELY W HALF AND TO 50 PERCENT E HALF. MODELS ARE REASONABLY CLOSE IN THEIR SOLUTIONS FOR THE NEXT FEW DAYS. SHORTWAVE RESPONSIBLE FOR FIRING TSTM ACTIVITY OVR MI WILL TRACK E WITH VORT TROUGH EXTENDING S INTO OH BY 06Z TONIGHT. ONCE THAT FEATURE MOVES E BY TOMORROW MORNING...FA REMAINS UNDER WEAK NVA DURING THE DAY. ANOTHER SHORTWAVE DIVES SE ACROSS THE REGION SAT EVENING. THIS COULD SET UP A REPEAT PERFORMANCE FOR SAT EVENING AS POSSIBLY ANOTHER MCS DEVELOPS. MEANWHILE...RDG OVR CENTRAL U.S. WILL BUILD AND TROUGH OVR THE ERN U.S. WILL DEEPEN. MAINLY CLEAR SKIES CAN BE EXPECTED FOR SATURDAY THROUGH SUNDAY. WILL NOT MENTION ANY PCPN FOR TOMORROW NIGHT IN THIS FCST PACKAGE DUE TO UNCERTAINTY AS TO WHETHER ANOTHER MCS WILL DEVELOP SATURDAY AFTERNOON. MODELS DO SHOW SOME SIGNS OF STATIONARY FNT OVR THE FA SAGGING BACK SOUTHWEST IN THE FORM OF A BACK DOOR COLD FRONT. THIS COULD BRING SOME SLIGHTLY COOLER AIR INTO THE REGION ON SAT. HOWEVER...WITH STRONG HIGH PRESSURE RIDGE OVR THE AREA...SINKING COMPRESSION OF AIR WILL STILL ALLOW IT TO HEAT UP DURING THE DAYS. WILL GO WITH TEMPERATURES FAIRLY CLOSE TO GUIDANCE THROUGH THE PERIOD. .CLE...NONE. LOMBARDY
In the hours before
Special weather statement, Jul 23, 12:16 PM EDT, 5 hours 50 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-232205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1216 PM EDT FRI JUL 23 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTHERN OHIO...NORTHWEST PENNSYLVANIA...AND LAKE ERIE. A LARGE CLUSTER OF THUNDERSTORMS OVER THE LOWER PENINSULA OF MICHIGAN WILL CONTINUE TO MOVE SOUTHEAST AND INTENSIFY. THE MAIN THREAT FROM THESE STORMS WILL BE FROM STRONG DAMAGING WINDS. THE CURRENT SPEED AND MOTION OF THE STORMS WILL PLACE THEM OVER THE NORTHERN SHORES OF LAKE ERIE SHORTLY BEFORE 4 PM THIS AFTERNOON. SPOTTER NETWORKS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EVENING. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST WEATHER INFORMATION. LOMBARDY
Special weather statement, Jul 23, 12:16 PM EDT, 5 hours 50 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-232205- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1216 PM EDT FRI JUL 23 1999 THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS NORTHERN OHIO...NORTHWEST PENNSYLVANIA...AND LAKE ERIE. A LARGE CLUSTER OF THUNDERSTORMS OVER THE LOWER PENINSULA OF MICHIGAN WILL CONTINUE TO MOVE SOUTHEAST AND INTENSIFY. THE MAIN THREAT FROM THESE STORMS WILL BE FROM STRONG DAMAGING WINDS. THE CURRENT SPEED AND MOTION OF THE STORMS WILL PLACE THEM OVER THE NORTHERN SHORES OF LAKE ERIE SHORTLY BEFORE 4 PM THIS AFTERNOON. SPOTTER NETWORKS MAY NEED TO BE ACTIVATED THIS AFTERNOON AND EVENING. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST WEATHER INFORMATION. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:06 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Richland | 39 min |
| Jul 23, 6:35 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 40 min |
| Jul 23, 6:44 PM EDT | Severe Thunderstorm Warning | CLE | Morrow, Richland | 46 min |
| Jul 23, 6:53 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 37 min |
| Jul 23, 7:24 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 36 min |
| Jul 23, 7:53 PM EDT | Tornado Warning | CLE | Wood | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.